MAUDE Adverse Event Report: KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE

KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE
Model Number 37370DL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the information received, during a laparoscopic cholecystectomy, the electrocautery hook broke within the surgical site.The fragment was fully retrieved without any complications.No death or (unanticipated) serious deterioration in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Product returned on: 01.Jul 2025.Date of investigation: 12.Dec 2025.Result of investigation: a visible inspection of item 37370dl (nm01) was performed.The breakage of the hook is most likely due to incorrect or insufficient reprocessing.Visible corrosion and contamination at the break point indicate that the ifu specifications and reprocessing instructions were not followed.This presumably led to the formation of microcracks, which weakened the material structure and ultimately contributed to the breakage.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
COAGULATING AND DISSECTING ELECTRODE
Common Device Name
COAGULATING AND DISSECTING ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 
MDR Report Key22378804
Report Number9610617-2025-01124
Device Sequence Number8300765
Product Code KNF
UDI-Device Identifier04048551155653
UDI-Public04048551155653
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K944862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number37370DL
Device Catalogue Number37370DL
Device Lot NumberNM01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer07/01/2025
12/14/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date07/09/2025
01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown